Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Acutane and HIV meds?
Aug 29, 2004

Firstly, I'd like to say how amazing this forum is, it steadily improves my outlook on life everytime I read it. I have adult on-set acne and on HIV medications, Ziagen (600mg), 3TC(300mg), Atazanivir(300mg) with a Ritonivir booster (100mg) taken once a day in the morning with a meal. I know that Acutane is really effective at controlling acne. Do you think the drug interactions would adversely effect my health? Many thanks and salutions to your efforts... sincerely; Pizza Face

Response from Dr. Holodniy

Accutane is not listed as a drug which is absolutely contraindicated with protease inhibitors. That said, PIs and ritonavir in particular, will interact with the same metabolic liver enzymes as accutane. One would generally think that accutane levels would go up with ritonavir co-administration, but I could not find conclusive evidence of this, and in fact the opposite was reported (only one patient) with indinavir, where the plasma levels went down. We also don't know whether plasma levels alone would be reflective of accutane toxicity. Caution is urged when taking both PIs and accutane together.



Previous
Colloidal Silver vs.HIV Aids
Next
Understanding Viral Load Results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement